MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-149
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Emotional Changes (1831); Erythema (1840); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Itching Sensation (1943); Pain (1994); Staphylococcus Aureus (2058); Skin Irritation (2076); Hernia (2240); Injury (2348); Impaired Healing (2378); Obstruction/Occlusion (2422); Ascites (2596); Blood Loss (2597); Abdominal Distention (2601); Fluid Discharge (2686); No Code Available (3191); Skin Inflammation/ Irritation (4545); Unspecified Tissue Injury (4559); Decreased Appetite (4569); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after implant, the patient experienced pain, recurrence, hematoma, bleeding and infections.Post-operative patient treatment included removal and recurrence repair.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced pain, recurrence, hematoma, bleeding and infections.Post-operative patient treatment included removal and recurrence repair.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H6: patient code: c64343 (pockets/loculations) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced pain, recurrence, hematoma, bleeding, infections, abdominal wall fluid collection, erythematous area, and pockets/loculations.Post-operative patient treatment included incision and drainage of abdominal wall fluid collection, removal and recurrence repair.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced pain, recurrence, hematoma, bleeding, infections, abdominal wall fluid collection, erythematous area, pockets/loculations, abscess, mssa, distention, abdominal pain, skin irritation, itching, mesh not incorporated, and open wound.Post-operative patient treatment included incision and drainage of abdominal wall fluid collection, mesh removal, recurrence repair, drainage of abscess, abscess cavity excised, admission to hospital, antibiotics, placement of drains, and wound vac.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced defective device, mental and physical pain, injury, disability, loss of enjoyment of life, pain, recurrence, hematoma, bleeding, infections, abdominal wall fluid collection, erythematous area, pockets/loculations, abscess, mssa, distention, abdominal pain, skin irritation, itching, mesh not incorporated, mesh directly on bowel, and open wound.Post-operative patient treatment included incision and drainage of abdominal wall fluid collection, mesh removal, recurrence repair, drainage of abscess, abscess cavity excised, admission to hospital, antibiotics, placement of drains, and wound vac.
 
Additional Manufacturer Narrative
Additional information: b5, b7, g1(manufacturer name, first name, last name, street 1, city, region, postal code, email, phone), h6(patient codes), additional codes medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after implant, the patient experienced inflammation, adhesions, obstruction, drainage, can't eat solid food, defective device, mental and physical pain, injury, disability, loss of enjoyment of life, pain, recurrence, hematoma, bleeding, infections, abdominal wall fluid collection, erythematous area, pockets/loculations, abscess, mssa, distention, abdominal pain, skin irritation, itching, mesh not incorporated, mesh directly on bowel, and open wound.Post-operative patient treatment included incision and drainage of abdominal wall fluid collection, mesh removal, recurrence repair, drainage of abscess, abscess cavity excised, admission to hospital, antibiotics, placement of drains, ct-scans, medication, and wound vac.Relevant tests/lab data: (b)(6) 2018: op note from (b)(6) 2018 stated ct scan showed abdominal wall fluid collection 2.7 x 9.8 x 12.3 cm.(b)(6) 2019: discharge summary noted ct scan showed enlarging abscess in the soft tissue adjacent to prior surgical scar fluid culture + for mssa.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key9627388
Report Number1219930-2020-00402
Device Sequence Number13553306
Product Code FTL
UDI-Device Identifier10884521101333
UDI-Public10884521101333
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2020
Device Model NumberSPM-149
Device Catalogue NumberSPM-149
Device Lot NumberA5A1274X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/08/2020
02/12/2020
09/23/2020
10/20/2021
06/14/2023
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date02/03/2020
02/28/2020
10/13/2020
11/08/2021
06/16/2023
Date Device Manufactured01/28/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient SexMale
Patient Weight105 KG